Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Square-integrable representations and the Mackey theory


Author: Terje Sund
Journal: Trans. Amer. Math. Soc. 194 (1974), 131-139
MSC: Primary 22D10
DOI: https://doi.org/10.1090/S0002-9947-1974-0344376-1
MathSciNet review: 0344376
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is the purpose of this paper to clarify the relationship between the square-integrable irreducible representations of a 2nd countable unimodular locally compact group G and a closed normal subgroup N using the Mackey theory relating the dual spaces $ \hat G$ and $ \hat N$.


References [Enhancements On Off] (What's this?)

  • [1] L. Baggett, A separable group having a discrete dual space is compact, J. Functional Analysis 10 (1972), 131-148. MR 0346090 (49:10816)
  • [2] J. Dixmier, Les $ {C^ \ast }$-algèbres et leurs représentations, Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1964. MR 30 #1404. MR 0171173 (30:1404)
  • [3] E. Effros and F. Hahn, Locally compact transformation groups and $ {C^ \ast }$-algebras, Mem. Amer. Math. Soc. No. 75 (1967). MR 37 #2895. MR 0227310 (37:2895)
  • [4] F. Greenleaf and M. Moskowitz, Cyclic vectors for representations of locally compact groups, Math. Ann. 190 (1971), 265-288. MR 45 #6978. MR 0297926 (45:6978)
  • [5] G Hochschild, The structure of Lie groups, Holden-Day, San Francisco, 1965. MR 34 #7696. MR 0207883 (34:7696)
  • [6] A. Kirillov, Unitary representations of nilpotent Lie groups, Uspehi Mat. Nauk 17 (1962), no. 4 (106), 57-110 = Russian Math. Surveys 17 (1962), no. 4, 53-104. MR 25 #5396. MR 0142001 (25:5396)
  • [7] G. W. Mackey, Induced representations of locally compact groups. II. The Frobenius reciprocity theorem, Ann. of Math. (2) 58 (1953), 193-221. MR 15, 101. MR 0056611 (15:101a)
  • [8] -, The theory of group representations, Lecture Notes (Summer, 1955), Dept. of Math., Univ. of Chicago, Chicago, Ill. MR 19, 117.
  • [9] M. Rieffel, Square-integrable representations of Hilbert algebras, J. Functional Analysis 3 (1969), 265-300. MR 39 #6094. MR 0244780 (39:6094)
  • [10] A. Weil, L'intégration dans les groupes topologiques et ses applications, Hermann, Paris, 1940.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D10

Retrieve articles in all journals with MSC: 22D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0344376-1
Keywords: 2nd countable locally compact group, closed normal type I subgroup, regular embeddedness, continuous unitary representation, dual space, reduced dual, square-integrable irreducible representation, induced representation, action by inner automorphisms, orbits
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society